Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 6:42 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2011, 6:42 PM CDT (23:42 UTC)
- Expired
- Mar 26, 2011, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS54 KOHX 262342
SVROHX
TNC055-099-270015-
/O.NEW.KOHX.SV.W.0047.110326T2342Z-110327T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 640 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS NEAR LORETTO...MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3501 8754 3521 8758 3532 8687 3531 8686
3532 8685 3532 8683 3531 8682 3500 8683
TIME...MOT...LOC 2342Z 262DEG 61KT 3508 8740
$$
STEIGERWALDT1 follow-up statement
517
WWUS54 KOHX 262359
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT SAT MAR 26 2011
TNC099-270008-
/O.CAN.KOHX.SV.W.0047.000000T0000Z-110327T0015Z/
LAWRENCE TN-
659 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED TO THE EAST OF THE
WARNED AREA.
LAT...LON 3501 8722 3506 8723 3510 8722 3511 8721
3513 8721 3514 8720 3525 8719 3532 8688
3531 8686 3532 8685 3532 8683 3500 8683
TIME...MOT...LOC 2358Z 262DEG 61KT 3512 8707
$$
TNC055-270015-
/O.CON.KOHX.SV.W.0047.000000T0000Z-110327T0015Z/
GILES TN-
659 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GILES COUNTY
UNTIL 715 PM CDT...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF PULASKI...MOVING EAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF GILES
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3501 8722 3506 8723 3510 8722 3511 8721
3513 8721 3514 8720 3525 8719 3532 8688
3531 8686 3532 8685 3532 8683 3500 8683
TIME...MOT...LOC 2358Z 262DEG 61KT 3512 8707
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:37 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 26, 4:37 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 437 PM CDT SAT MAR 26 2011 .MESOSCALE UPDATE... TSTMS THIS AFTERNOON ACROSS MIDDLE TN ARE ELEVATED ABOVE A LAYER OF COLDER AIR FROM THE SURFACE UP TO ABOUT 4K FEET. THE STORMS ARE MOVING EASTWARD AT ABOUT 55 MPH. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL IN A FEW OF THE STORMS. LATEST RUC SHOWING SUBTROPICAL JET ACROSS EASTERN TEXAS INTO SOUTHERN MISSISSIPPI WITH POLAR JET WEST TO EAST FROM KANSAS AND THROUGH THE OHIO VALLEY. SURFACE STATIONARY FRONT DRAPED FROM JUST SOUTH OF HUNTSVILLE ALABAMA TO JUST NORTH OF TUPELO EXPECTED TO MOVE LITTLE DURING THE NEXT FEW HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAR 26 2011 TNZ005>011-022>034-056>066-075-077>080-261800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER SOUTHERN AREAS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL ...MAINLY IN AREAS AROUND CENTERVILLE...FRANKLIN...MURFREESOBORO... AND MCMINNVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ093>095-261800- WAYNE-LAWRENCE-GILES- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WARM FRONT WILL PUSH INTO EXTREME SOUTHERN MIDDLE TENNESSEE TODAY AND TONIGHT...AND CREATE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Mar 26, 3:22 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 S HOHENWALD 35.44N 87.56W
03/26/2011 E0.75 INCH LEWIS TN PUBLIC
&&
DIME SIZE HAIL REPORTED 8 S HOHENWALD.
21Special weather statement, Mar 26, 3:47 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CDT SAT MAR 26 2011 TNZ060-061-075-095-262115- BEDFORD-GILES-MARSHALL-MAURY- 347 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL AND MAURY COUNTIES... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF LEWISBURG...MOVING EAST AT 50 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Mar 26, 4:28 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 428 PM CDT SAT MAR 26 2011 TNZ075-077>079-262215- BEDFORD-COFFEE-GRUNDY-WARREN- 428 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE...GRUNDY AND WARREN COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF SHELBYVILLE TO TULLAHOMA TO LYNCHBURG...MOVING EAST AT 55 MPH. GUSTY WINDS AROUND 40 MPH AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF STORMS. PEOPLE IN COFFEE...EASTERN BEDFORD...GRUNDY AND SOUTHERN WARREN COUNTIES...INCLUDING THE CITIES OF TULLAHOMA...MANCHESTER...TRACY CITY AND GRUETLI-LAAGER...SHOULD LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STEIGERWALDT
Local storm report, Mar 26, 4:40 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL NORMANDY 35.45N 86.26W
03/26/2011 E1.25 INCH BEDFORD TN TRAINED SPOTTER
&&
BBOYDSpecial weather statement, Mar 26, 5:30 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT SAT MAR 26 2011 TNZ028-032-062>065-075-077-078-262315- BEDFORD-CANNON-COFFEE-DEKALB-PUTNAM-RUTHERFORD-WARREN-WHITE-WILSON- 530 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... DEKALB...PUTNAM...RUTHERFORD...WARREN...WHITE AND WILSON COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MURFREESBORO TO 6 MILES SOUTHEAST OF MURFREESBORO TO 12 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 60 MPH. HALF INCH SIZE HAIL...AND WINDS GUSTING TO 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. STEIGERWALDT
Local storm report, Mar 26, 6:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL MANCHESTER 35.47N 86.08W
03/26/2011 E1.75 INCH COFFEE TN TRAINED SPOTTER
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 66 min |
| Mar 26, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 28 min |
| Mar 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| Mar 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren, White | 47 min |
| Mar 26, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 24 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 15 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.